Alert archive / New Jersey / Special Marine Warnings in 2007
Special Marine Warning 9, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Jun 11, 2007, 3:58 PM EDT. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 3:58 PM EDT (19:58 UTC)
- Expired
- Jun 11, 2007, 4:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Counties, with a storm outline in the text
The radar
The Dover AFB radar (KDOX), 51 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:10 PM EDT | HAIL 0.5 | 6 Sw Cumbe, NJ | DIME SIZE HAIL WAS REPORTED IN NEWPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 8.0 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 674 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WHUS51 KPHI 111959
SMWPHI
ANZ430-112045-
/O.NEW.KPHI.MA.W.0009.070611T1958Z-070611T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
358 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE
OVER ATLANTIC COASTAL WATERS...
INCLUDING CROSS LEDGE LIGHT...MIAH MAULL LIGHT AND SEA BREEZE...
* UNTIL 445 PM EDT
* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 35 KNOTS 6 MILES EAST OF
SEA BREEZE...OR ABOUT 5 MILES NORTH OF FORTESQUE BEACH...MOVING
SOUTH AT 15 MPH.
* THIS STRONG THUNDERSTORM WILL BE NEAR
2 MILES EAST OF CROSS LEDGE LIGHT BY 430 PM EDT
OVER MIAH MAULL LIGHT BY 445 PM EDT
MARINERS CAN EXPECT GUSTY WINDS...LOCALLY HIGH WAVES...DANGEROUS
LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THIS STORM PASSES.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF CAUGHT ON THE
OPEN WATER STAY BELOW DECK IF POSSIBLE...KEEP AWAY FROM UNGROUNDED
METAL OBJECTS.
LAT...LON 3938 7511 3940 7527 3928 7539 3910 7538
3907 7517 3918 7512
$$
JRPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 11, 1:50 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 11, 1:50 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 150 PM EDT MON JUN 11 2007 .SYNOPSIS... FOR TODAY AND TUESDAY, OUR REGION WILL REMAIN BETWEEN LOW PRESSURE CENTERED WELL OFF THE COAST AND HIGH PRESSURE LOCATED OVER THE GREAT LAKES. A COLD FRONT IS FORECAST TO DROP DOWN FROM THE NORTHEAST ON WEDNESDAY. HIGH PRESSURE IS EXPECTED TO FOLLOW FOR THE END OF THE WEEK. WARMER AND MORE HUMID AIR SHOULD BEGIN TO BUILD IN FROM THE WEST DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A NARROW LINE OF SCT-BKN CLOUDS SHOW UP VERY CLEARLY ON THE VISIBLE SATELLITE PICTURES THIS MORNING. THESE CLOUDS ARE ASSOCIATED WITH THE WESTERN FRINGES OF THE LOW PRESSURE SYSTEM SITTING OVER THE WESTERN ATLANTIC OCEAN. SHOWERS WITH THESE CLOUDS GRADUALLY DISSIPATED THIS MORNING, BUT GIVEN THE STRONG JUNE SUN, INSTABILITY SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THIS AFTERNOON. AT 11 AM...CUMULUS CLOUDS ARE ALREADY DEVELOPING OVER NEW JERSEY AND EXTREME EASTERN PA, SO PARTLY CLOUDY STILL LOOKS GOOD FOR THIS AFTERNOON. WITH A GENERALLY LIGHT NORTHERLY FLOW ACROSS THE AREA, A SEABREEZE IS EXPECTED THIS AFTERNOON WHICH WILL TURN THE WINDS OVER THE EAST OR SOUTHEAST NEAR THE COAST. HIGH TEMPS IN THE 80S, AS ADVERTISED IN THE PREVIOUS FORECAST, STILL LOOK GOOD. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... AS MOISTURE AND BITS OF ENERGY CONTINUE TO ROTATE AROUND THE LOW OVER THE WESTERN NORTH ATLANTIC, WELL CONTINUE TO MENTION PARTLY TO MOSTLY CLOUDY SKIES ALONG WITH CHANCE POPS FOR MUCH OF THE PERIOD. GUIDANCE SEEMS TO SUGGEST A BREAK IN THE PRECIP FROM LATE THIS EVENING INTO TUESDAY MORNING. WEVE REINTRODUCED CHANCE POPS FOR TUESDAY AFTERNOON, WITH THE STRONG JUNE SUN AGAIN EXPECTED TO CREATE ENOUGH INSTABILITY FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND TSTMS AT THAT TIME. WITH THE BACK DOOR COLD FRONT DROPPING DOWN FROM THE NORTHEAST EARLY ON WEDNESDAY, WEVE OPTED TO KEEP THE CHANCE POPS GOING FROM TUESDAY EVENING THROUGH TUESDAY NIGHT AND INTO WEDNESDAY. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... HIGH PRESSURE IS FORECAST TO BUILD DOWN FROM THE NORTHEAST IN THE WAKE OF THE BACK DOOR COLD FRONT. RELATIVELY COOL AND DRY WEATHER IS EXPECTED FOR THURSDAY, FRIDAY AND SATURDAY. THE MID LEVEL LOW OVER THE WESTERN NORTH ATLANTIC SHOULD BEGIN TO MOVE TO THE EAST OVER THE WEEKEND, ALLOWING WARMER AND MORE HUMID AIR TO BUILD INTO OUR REGION FROM THE WEST. && .AVIATION /18Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS AT PRESS TIME EARLY THIS AFTERNOON BUT VISIBLE SATELLITE PICTURES SHOW CUMULUS CLOUDS DEVELOPING OVER NJ... NORTHERN DE AND EASTERN PA. 88D IS JUST BEGINNING TO SHOW SOME SHOWER ACTIVITY IN SOUTHEAST PA WEST OF PHL. NO THUNDERSTORMS YET, BUT THAT COULD CHANGE AT ANY MINUTE GIVEN THE INSTABILITY WHICH CAN BE CREATED WITH THE JUNE SUN. INSTEAD OF TAGGING ON A /CB/ ON THE CLOUD GROUPING IN EACH TAF, DECIDED ON INCLUDING /VCSH/ IN MOST TAFS THIS AFTN TO ACCOUNT FOR POSSIBLE PRECIPITATION. NO STRONG ONSHORE FLOW HAS DEVELOPED YET, THANKS TO THE POSITION OF THE LOW WELL OFF THE COAST. HAVE NOTED A GENERALLY NORTH TO NORTHWEST FLOW IN THE TAFS THROUGH THIS EVENING BEFORE EDGING INTO A NORTH-NORTHEAST FLOW DURING THE OVERNIGHT HOURS. HAVE ALSO INCLUDED A MENTION OF -SHRA DURING THE OVERNIGHT HOURS SINCE SOME OF THE MODELS ARE HINTING AT A SIGHTLY HIGHER POP BETWEEN 06Z AND 12Z. EXPECT MOSTLY VFR CONDITIONS AFTER 14Z TUESDAY BEFORE SHOWER/THUNDERSTORM ACTIVITY BEGINS AGAIN AFTER 18Z TUESDAY, LASTING INTO WEDNESDAY. HIGH PRESSURE WITH DRIER AIR WILL BRING AN END TO THE PRECIPITATION THREAT FOR THURSDAY AND FRIDAY. && .MARINE... GENERALLY TRANQUIL CONDITIONS ARE FORECAST TO CONTINUE INTO WEDNESDAY WITH THE EXCEPTION OF ANY TSTMS THAT MIGHT DEVELOP THIS AFTERNOON/EVENING AND AGAIN TUESDAY INTO WEDNESDAY. THE ANTICIPATED NE ONSHORE FLOW THAT IS EXPECTED TO BEGIN TUESDAY MAY PUSH SEAS TO NEAR SMALL CRAFT ADVISORY CRITERIA WEDNESDAY INTO THURSDAY NIGHT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS/NEAR TERM/SHORT TERM/LONG TERM...IOVINO AVIATION/MARINE...JJM
Hazardous weather outlook, Jun 11, 4:15 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 415 AM EDT MON JUN 11 2007 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-121100- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 415 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN PENNSYLVANIA AND NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-121100- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 415 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW JERSEY AND DELAWARE AND FOR DELAWARE BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 3:41 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 341 PM EDT MON JUN 11 2007 DEZ001-002-NJZ016-021-112045- CUMBERLAND-KENT-NEW CASTLE-SALEM- 341 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...KENT...NEW CASTLE AND SALEM COUNTIES... AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A COUPLE OF CLUSTERS OF STRONG THUNDERSTORMS IN SOUTHEASTERN SALEM AND CENTRAL CUMBERLAND COUNTIES IN NEW JERSEY...AS WELL AS SOUTHERN NEW CASTLE COUNTY AND NORTHERN KENT COUNTY DELAWARE. THESE THUNDERSTORMS WERE MOVING SOUTH AT 10 TO 15 MPH. THUNDERSTORMS WILL BE NEAR SMYRNA AND CLAYTON AROUND 345 PM...LEIPSIC AROUND 400 PM...AND CHESWOLD AND KENTON AROUND 415 PM. THE THUNDERSTORMS ARE CAPABLE OF PRODUCING SMALL HAIL, LOCALIZED WIND GUSTS NEAR 50 MILES AN HOUR...AND LOCALLY HEAVY RAIN BETWEEN 1 AND 1 1/2 INCHES IN 45 MINUTES. JRP
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 3:44 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland | 46 min |
| Jun 11, 3:39 AM EDT | Flash Flood Warning | PHI | Chester | 3 hr |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | PHI | Montgomery | 33 min |
| Jun 11, 5:08 PM EDT | Severe Thunderstorm Warning | PHI | Delaware | 37 min |
| Jun 11, 3:06 PM EDT | Severe Thunderstorm Warning | PHI | New Castle | 22 min |
| Jun 11, 6:24 PM EDT | Severe Thunderstorm Warning | PHI | Sussex | 36 min |
Nearby
Special Marine Warnings in New Jersey, 2007Every special marine warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.